MAUDE Adverse Event Report: OSCOR INC DIREX STEERABLE SHEATH 12F; INTRODUCER, CATHETER

OSCOR INC DIREX STEERABLE SHEATH 12F; INTRODUCER, CATHETER
Model Number M004DS500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513)
Date of Event 10/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.This initial mdr is being submitted to meet our requirements of reporting.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
The dilator in the sheath broke off so the end of the dilator cracked and that caused the sheath to propel forward and it punctured the heart.The event happened during the procedure inside the patient's body.
 
Additional Manufacturer Narrative
One direx 12f introducer sheath from lot# c8-09861 was received back from the customer with the dilator fully inserted.There were no other accessories.The hub was detached from the dilator and was not returned.Blood was found on the sheath and dilator.The dilator needed to be removed with pliers and it was difficult to remove as it was a tight fit.After the dilator was removed, the id of the sheath was inspected by inserting a pin gauge through the sheath.The pin gauge passed though the sheath with limited resistance.The id of the sheath was within the specification.The dilator od was inspected and it was found that the od of the dilator was out of specification per drawing.The max od of the dilator measured is above the max od of the spec.The device used for treatment.Returned device analysis reveals one direx 12f dilator where the od is out of spec and the hub became detached.Since the hub of the dilator was not returned, it was not possible to evaluate the overmolding of the hub to the dilator in order to determine if there was a manufacturing issue.A corrective and preventive action was initiated to investigate the root cause and implement corrective action for this failure.Per procedure (destino steerable guiding sheath in-process and final inspection): dilator insertion, sample size 100%: insert the go-no-go into proximal end of the shaft to assure inner lumen is free any obstructs material.The dilator should pass smoothly without resistance thru the proximal end of the shaft all the way thru until it is protruding at distal tip.There should be minimal gap between shaft and dilator at distal end.Per instructions for use (ifu): never advance, torque, or withdraw sheath when resistance is met.Determine cause by fluoroscopy and then take remedial action.

Brand Name
DIREX STEERABLE SHEATH 12F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC
3816 desoto blvd
palm harbor FL 34683 1816
MDR Report Key7004527
Report Number1035166-2017-00094
Device Sequence Number1275743
Product Code DYB
UDI-Device Identifier08714729858980
UDI-Public08714729858980
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K122960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/01/2020
Device Model NumberM004DS500
Device Catalogue NumberM004DS500
Device Lot NumberC8-09861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer10/10/2017
Initial Report FDA Received Date11/06/2017
Supplement Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR